Wildfire, Alfalfa
- When
- September 27, 1:00 PM CST to 10:00 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
The Turkey Creek fire burned roughly 370 acres on the 27th about 10 miles southeast of Stringtown, OK. No injuries or damage was reported with the fire.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The Turkey Creek fire burned roughly 370 acres on the 27th about 10 miles southeast of Stringtown, OK. No injuries or damage was reported with the fire.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 27, 11:50 AM CST, 1 hour 10 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK Issued by National Weather Service Tulsa OK 1250 PM CDT Tue Sep 27 2022 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 220 AM CDT Tue Sep 27 2022 A weak front is expected to move into northwest Oklahoma this afternoon with generally northeast winds behind the boundary and south to southwest winds elsewhere. This will result in another very warm day with temperatures in the upper 80s to lower 90s. Afternoon relative humidity is expected to bottom out around 20 percent most areas. Although winds are not expected to be strong, wind gusts of 20 to 25 mph may occur during peak heating. This may result in a short period of elevated fire weather conditions generally ahead of the surface boundary. A Fire Danger Statement will be issued for a large part of the area to highlight the potential hazard. With a clear sky and light winds, temperatures will cool rather quickly during the early evening. The front is also expected to drift southward into central Oklahoma during the night. && .LONG TERM... (Wednesday through Monday) Issued at 235 AM CDT Tue Sep 27 2022 With a mid-level ridge centered just to our west, dry and warm weather will continue. However, the circulation around a large surface high over the Great Lakes/Upper Midwest should help take the edge off afternoon highs (most areas). The exception may be southwestern Oklahoma and western north Texas where surface winds may maintain more of a downslope component. (Wednesday-Thursday) Circulation around the surface high and hurricane Ian will keep rich Gulf moisture well to our south despite a southerly surface wind. This will result in more warm days and rather cool pleasant evenings. Around Friday/Saturday, a low, which is primarily cutoff from the stronger westerlies in Canada, will move slowly across the northern Rockies. The influence from the cool high pressure (now over New England) will begin to fade, but some influences from the remnants of Ian may linger through at least the early part of the weekend. Somewhat stronger surface winds may develop during the afternoon Friday as a lee trough develops (especially northwest Oklahoma). Unfortunately the chances of meaningful rainfall look very low. With mainly warm days and cool nights, days with stronger winds will elevate fire weather concerns. && .AVIATION... (18Z TAFS) Issued at 1246 PM CDT Tue Sep 27 2022 VFR conditions will continue this TAF cycle. A wind shift will progress across western most sites overnight. && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...06 LONG TERM....06 AVIATION...Lacy/TSA
Hazardous Weather Outlook National Weather Service Norman OK 439 AM CDT Tue Sep 27 2022 OKZ004>048-050>052-TXZ083>090-272100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 439 AM CDT Tue Sep 27 2022 This Hazardous Weather Outlook is for portions of central Oklahoma, east central Oklahoma, northern Oklahoma, northwest Oklahoma, southeast Oklahoma, southern Oklahoma, southwest Oklahoma, western Oklahoma, and northern Texas. .DAY ONE...This Afternoon and Tonight .Fire Weather... Elevated fire weather conditions may develop for several hours this afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday .Fire Weather... Spotty areas of elevated fire weather concerns are expected on Friday, mainly across western Oklahoma.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, September 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1058239.